MAUDE Adverse Event Report: CARDINAL HEALTH ENFIT SALEM SUMP PVC TUBE 12FR 48IN; GASTROINTESTINAL TUBES WITH ENTERAL SPECIFIC CONNECTORS

CARDINAL HEALTH ENFIT SALEM SUMP PVC TUBE 12FR 48IN; GASTROINTESTINAL TUBES WITH ENTERAL SPECIFIC CONNECTORS
Model Number 8888264929E
Medical Device Problem Code Nonstandard Device (1420)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Event or Problem Description
The customer reported that after several attempts to place a nasogastric salem sump without success, it was noticed that the tube was not patent and in fact had no holes in the end of it.Per additional information received on 01jun2022, the device was replaced.There was no medical intervention given.
 
Additional Manufacturer Narrative
The device history record was reviewed and indicated that the product was released accomplishing all quality standards.The device was manufactured on october 28, 2021.One sample with lot number 2129900664 was received for the investigation.A visual inspection was performed, and missing eyes (holes) were observed.The current process and controls were reviewed and found properly followed, including sub-assemblies, finished product assembly, packaging, and inspections performed to the product.There were no abnormal conditions found that could trigger the reported condition.Based on the investigation performed, a possible root cause was detected, it is possible that missing eyes could occur if brackets from the pouching machine are worn.In addition, an improvement opportunity was detected in the standard work instructions.To address the reported condition, maintenance was created for the brackets of the pouching machine and the work instructions were modified to include a 100% visual inspection by personnel production to verify that catheter has poached eyes.This complaint will be used for tracking and trending purposes.

Brand Name
ENFIT SALEM SUMP PVC TUBE 12FR 48IN
Common Device Name
GASTROINTESTINAL TUBES WITH ENTERAL SPECIFIC CONNECTORS
Manufacturer (Section D)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer (Section G)
CARDINAL HEALTH
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX   22500
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key14642653
Report Number9612030-2022-03272
Device Sequence Number5574498
Product Code PIF
UDI-Device Identifier10884521779426
UDI-Public10884521779426
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number8888264929E
Device Catalogue Number8888264929E
Device Lot Number2129900664
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/19/2022
Supplement Date Received by Manufacturer05/19/2022
Initial Report FDA Received Date06/09/2022
Supplement Report FDA Received Date07/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexUnknown